Alert archive / Kansas / High Wind Watches in 2016
High Wind Watch 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind watch at Mar 22, 2016, 3:00 PM CDT for 9 counties in Kansas. It took effect at Mar 23, 2016, 3:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 3:00 PM CDT (20:00 UTC)
- In effect from
- Mar 23, 2016, 3:00 PM CDT
- Expired
- Mar 23, 2016, 4:02 AM CDT
- In force
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4195 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
035 WWUS73 KICT 222000 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT TUE MAR 22 2016 KSZ052-053-068>072-083-091>096-098>100-230400- /O.EXT.KICT.WI.Y.0010.000000T0000Z-160324T0300Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 300 PM CDT TUE MAR 22 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT WEDNESDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED THROUGH THE NIGHT AND WEDNESDAY MORNING. THE WINDS WILL INCREASE FOR WEDNESDAY AFTERNOON...WITH SOUTHERLY WINDS OF 30 TO 40 MPH AND GUSTS AROUND 55 MPH. * IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY FOR WEDNESDAY AFTERNOON WHEN THE STRONGEST WIND SPEEDS ARE EXPECTED. STRONG CROSS WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047>051-067-082-230400- /O.NEW.KICT.HW.A.0001.160323T2000Z-160324T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON...KINGMAN 300 PM CDT TUE MAR 22 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE. * TIMING...FOR LATE WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...THE VERY STRONG WINDS NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. VERY STRONG CROSS WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAKUB
1 follow-up statement
500 WWUS73 KICT 230902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 AM CDT WED MAR 23 2016 ...VERY STRONG SOUTH TO SOUTHWEST WINDS TODAY WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND EVENING AND REMAIN STRONG... .DEEP LOW PRESSURE OVER COLORADO WILL TRACK EAST ACROSS NORTHERN KANSAS TODAY...WITH A TRAILING DRY-LINE MOVING ACROSS CENTRAL AND SOUTHEAST KANSAS. THIS WILL BE FOLLOWED BY THE PASSAGE OF A STRONG COLD FRONT THIS EVENING AND TONIGHT. STRONG WINDS AROUND THE LOW PRESSURE SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT. KSZ052-053-068>072-083-091>096-098>100-231715- /O.UPG.KICT.WI.Y.0010.000000T0000Z-160324T0300Z/ /O.NEW.KICT.HW.W.0001.160323T0902Z-160324T0600Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA... ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA... HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 402 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 58 MPH WILL SHIFT TO THE NORTHWEST THIS EVENING. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM MIDDAY THROUGH THE AFTERNOON...AND AGAIN DURING THE LATE EVENING HOURS. * IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY. SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR PROTECTED FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ082-231715- /O.UPG.KICT.HW.A.0001.160323T2000Z-160324T0300Z/ /O.NEW.KICT.HW.W.0001.160323T0902Z-160324T0600Z/ KINGMAN- INCLUDING THE CITY OF...KINGMAN 402 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 58 MPH. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM MIDDAY THROUGH THE AFTERNOON...AND AGAIN DURING THE EVENING HOURS. * IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY. SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR PROTECTED FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$ KSZ032-033-047>051-067-231715- /O.UPG.KICT.HW.A.0001.160323T2000Z-160324T0300Z/ /O.NEW.KICT.HW.W.0001.160323T2000Z-160324T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON 402 AM CDT WED MAR 23 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 58 MPH. * TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. * IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY. SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR PROTECTED FROM THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Mar 22, 12:35 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 22, 12:35 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1235 PM CDT TUE MAR 22 2016 ...UPDATED FOR 18Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 1059 AM CDT TUE MAR 22 2016 THE STRONG GUSTY WINDS SEEM TO BE OFF TO SOMEWHAT OF A SLOW START...WITH THICK CIRRUS VEIL KEEPING THE REALLY STRONG MIXING AT BEY. SO THINK THE STRONGEST WIND GUSTS MAY BE DELAYED TILL LATER IN THE AFTERNOON HOURS AND POSSIBLY INTO THE EVENING...AS THE TIGHTER SURFACE GRADIENT MOVES INTO THE AREA. THINK SOME OF THE STRONGEST WINDS MAY FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. WILL KEEP CURRENT HEADLINES GOING WITH THIS IN MIND. KETCHAM && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 328 AM CDT TUE MAR 22 2016 THE CONCERN REMAINS STRONG WINDS AND AFFECT ON GRASSLAND FIRE WEATHER CONDITIONS THROUGH WEDNESDAY. MAIN CHALLENGE TODAY WILL BE WHAT AFFECT AN INCREASE IN CIRRUS MAY DO TO MAX TEMPERATURE POTENTIAL. SUSPECT IT WILL BE MORE SUBTLE AND PLAN TO STAY CLOSE TO THE GOING FORECAST WITH HIGHS IN THE 80S WEST OF THE KANSAS TURNPIKE. THE GOING FIRE WEATHER AND WIND HEADLINES LOOK FINE...THOUGH THERE IS CONCERN THAT THE CURRENT WIND ADVISORY MAY NEED TO BE EXTENDED IN TIME...PERHAPS THROUGH THE DAY WEDNESDAY. AN EVEN STRONGER WIND EVENT BEHIND THE COLD FRONT MAY OCCUR LATE WEDNESDAY ACROSS CENTRAL KANSAS...WHERE WIND ADVISORY WILL LIKELY BE NEEDED WITH A LATER FORECAST ISSUANCE. SO CONTEMPLATED A HIGH WIND WATCH...THOUGH WILL ALLOW DAY SHIFT TO ASSESS THINGS A BIT MORE WITH THE NEXT FORECAST CYCLE. TEMPERATURE TRENDS WILL BE TRICKY ON WEDNESDAY IN THE WAKE OF THE INITIAL DRY-LINE/PACIFIC FRONTAL PASSAGE...MORE SO ACROSS CENTRAL KANSAS AND DEPENDENT ON THE TIMING OF THE TRAILING SURFACE COLD FRONT. FOR NOW PLAN TO KEEP MUCH OF THE FORECAST AREA VERY MILD AGAIN...WITH HIGHER CONFIDENCE ON A STRONGER SENSIBLE CHANGE WITH PLUMMETING TEMPERATURES ACROSS CENTRAL KANSAS DURING THE AFTERNOON. STILL EXPECT ANY PRECIP CHANCES TO BE MAINLY POST-FRONTAL AND GENERALLY MORE LIKELY OVER CENTRAL KANSAS WEDNESDAY AFTERNOON AND EVENING WHERE CONVECTIVE SHOWERS/THUNDER MAY TRANSITION TO A WINTRY MIX BEFORE ENDING WEDNESDAY NIGHT. DARMOFAL .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 328 AM CDT TUE MAR 22 2016 ONLY SUBTLE CHANGES WILL BE MADE TO THE OUTER PERIODS OF THE FORECAST. DRY AND MILD WEATHER LOOKS ON TRACK FOR FRIDAY WITH A TRANSITION TO COOLER/MORE SEASONAL TEMPERATURES OVER THE WEEKEND AS A MEAN UPPER TROF DEVELOPS ACROSS THE CENTRAL CONUS. THERE ARE SOME DIFFERENCES ON THE HANDLING OF THE EMBEDDED SHORTWAVE TROF WHICH MOVES FROM THE CENTRAL ROCKIES ACROSS THE CENTRAL PLAINS...WITH THE GFS SHOWING A MORE PROGRESSIVE SOLUTION. WHILE MODEST POPS WILL BE MAINTAINED OVER THE WEEKEND...TIMING DIFFERENCES AND QUALITY OF MOISTURE LEAD TO LOW TO MODEST CONFIDENCE ON MEANINGFUL PRECIPITATION. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1234 PM CDT TUE MAR 22 2016 THE MAIN AVIATION CONCERN FOR MOST LOCATIONS OVER THE NEXT 24 HOURS WILL BE STRONG WINDS. EXPECT GUSTY SOUTH-SOUTHWEST WINDS FOR MOST LOCATIONS FOR THE AFTERNOON AND EVEN INTO THE EVENING HOURS. ESPECIALLY FOR LOCATIONS NEAR THE KCNU TAF SITE WHERE WINDS WILL STAY GUSTY EVEN LATE THIS EVENING. THE ONLY OTHER CONCERN WILL BE SOME MVFR CEILINGS FOR THE KCNU TAF SITE BETWEEN 06-12Z/WED...AS LOW LEVEL MOISTURE TRYS TO INCREASE AHEAD OF A VIGOROUS LOW PRESSURE AREA EXPECTED TO MOVE ACROSS CENTRAL KS ON WED AFTERNOON. KETCHAM && .FIRE WEATHER... ISSUED AT 328 AM CDT TUE MAR 22 2016 CRITICAL/EXTREME GRASSLAND FIRE WEATHER CONDITIONS WILL CONTINUE MOST OF THE PM HOURS THROUGH WEDNESDAY. THE MAIN CHANGE IN THE WEATHER TODAY WILL BE EVEN WARMER TEMPERATURES WITH HIGHS IN THE 80S WEST OF THE KANSAS TURNPIKE. LOWEST AFTERNOON HUMIDITIES WILL EXIST WEST OF HIGHWAY 14...HOWEVER THE STRONGEST WINDS WILL BE ALONG/EAST OF THE KANSAS TURNPIKE AND REMAIN QUITE STOUT TONIGHT. STRONG SOUTHWEST WINDS AND MUCH DRIER AIR BEHIND THE SURFACE DRY-LINE/PACIFIC FRONT ON WEDNESDAY IS EXPECTED TO AGAIN RESULT IN EXTREME FIRE DANGER OVER MOST OF THE AREA. A SIGNIFICANT WIND SHIFT TO A VERY STRONG NORTH TO NORTHWEST WIND WILL OCCUR WEDNESDAY AFTERNOON ACROSS CENTRAL KANSAS BEHIND A COLD FRONT. THIS FRONT AND WIND SHIFT WILL SWEEP SOUTHEAST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS DURING WEDNESDAY EVENING. SOME RAIN OR A RAIN SNOW MIX IS EXPECTED ACROSS CENTRAL KANSAS WEDNESDAY EVENING...THOUGH PRECIP AMOUNTS WILL GENERALLY BE LIGHT AND LESS THAN ONE-TENTH OF AN INCH. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 57 73 33 / 0 0 10 20 HUTCHINSON 84 54 70 31 / 0 0 20 30 NEWTON 82 55 71 30 / 0 0 10 30 ELDORADO 81 58 75 32 / 0 0 10 20 WINFIELD-KWLD 81 59 75 33 / 0 0 10 10 RUSSELL 87 47 60 28 / 0 0 40 40 GREAT BEND 87 48 62 28 / 0 0 40 30 SALINA 85 52 69 30 / 0 0 20 50 MCPHERSON 84 53 69 30 / 0 0 20 40 COFFEYVILLE 78 59 78 36 / 0 10 10 10 CHANUTE 78 58 78 34 / 0 10 10 20 IOLA 77 58 77 34 / 0 10 10 20 PARSONS-KPPF 77 59 78 35 / 0 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR KSZ049>053-067>072-082-083-091>096-098>100. WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ052-053-068>072- 083-091>096-098>100. &&
Hazardous weather outlook, Mar 22, 4:20 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 420 AM CDT TUE MAR 22 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-230930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 420 AM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY WARM TEMPERATURES...STRONG AND GUSTY SOUTH WINDS AND LOW HUMIDITY VALUES WILL RESULT IN EXTREME GRASSLAND FIRE DANGER FROM MIDDAY THROUGH EARLY THIS EVENING. PLEASE REFER TO THE RED FLAG WARNING AND WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ON WEDNESDAY AND WILL RESULT AGAIN IN VERY HIGH TO EXTREME FIRE DANGER. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS. A STRONG COLD FRONT WILL SWEEP SOUTHEAST ACROSS CENTRAL KANSAS WEDNESDAY AFTERNOON AND SOUTH CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY EVENING. A SHIFT TO A STRONG NORTH TO NORTHWEST WIND WILL DEVELOP BEHIND THE FRONT. A HIGH WIND WATCH OR WIND ADVISORY MAY BE NEEDED ON WEDNESDAY FOR PORTIONS OF THE AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON OVER CENTRAL KANSAS. STRONG OR SEVERE STORMS ARE NOT EXPECTED. THERE IS A CHANCE FOR SNOW OR A RAIN SNOW MIX WEDNESDAY NIGHT PRIMARILY ACROSS CENTRAL KANSAS. A LIGHT DUSTING OF SNOW IS POSSIBLE. VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ON FRIDAY AFTERNOON FOR PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. A SLIGHT CHANCE FOR A MIX OF SNOW AND RAIN IS POSSIBLE LATE SATURDAY NIGHT ACROSS CENTRAL KANSAS. IT IS TOO EARLY TO DETERMINE ANY SNOWFALL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:44 PM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 18 more | 31 hr |
Nearby
High Wind Watches in Kansas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.